Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 31, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 11, 2011, 3:17 PM MDT for Cassia County, Minidoka County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 3:17 PM MDT (21:17 UTC)
- Expired
- Jul 11, 2011, 4:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Cassia County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 136 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3174 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS55 KPIH 112117
SVRPIH
IDC031-067-112200-
/O.NEW.KPIH.SV.W.0031.110711T2117Z-110711T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
317 PM MDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
EXTREME SOUTHWESTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO...
* UNTIL 400 PM MDT
* AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EAST CENTRAL TWIN FALLS COUNTY...OR 11 MILES SOUTHEAST OF TWIN
FALLS...AND MOVING EAST-NORTHEAST AT 15 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL WESTERN CASSIA COUNTY...
RURAL NORTHWESTERN CASSIA COUNTY...
RURAL SOUTHWESTERN MINIDOKA COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4234 11429 4234 11430 4241 11429 4242 11428
4243 11408 4251 11407 4254 11399 4254 11394
4263 11394 4265 11390 4245 11386 4233 11409
TIME...MOT...LOC 2116Z 232DEG 15KT 4245 11430
$$2 follow-up statements
096
WWUS55 KPIH 112143
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
343 PM MDT MON JUL 11 2011
IDC031-067-112200-
/O.CON.KPIH.SV.W.0031.000000T0000Z-110711T2200Z/
MINIDOKA ID-CASSIA ID-
343 PM MDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR WEST CENTRAL CASSIA AND EXTREME SOUTHWESTERN MINIDOKA COUNTIES...
AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EXTREME EAST CENTRAL TWIN FALLS COUNTY...OR 14 MILES
EAST OF TWIN FALLS...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL SOUTHWESTERN MINIDOKA COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4234 11429 4234 11430 4241 11429 4242 11428
4243 11408 4251 11407 4254 11399 4254 11394
4263 11394 4265 11390 4245 11386 4233 11409
TIME...MOT...LOC 2143Z 232DEG 15KT 4252 11418
$$906
WWUS55 KPIH 112206
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
406 PM MDT MON JUL 11 2011
IDC031-067-112216-
/O.EXP.KPIH.SV.W.0031.000000T0000Z-110711T2200Z/
MINIDOKA ID-CASSIA ID-
406 PM MDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CASSIA AND
EXTREME SOUTHWESTERN MINIDOKA COUNTIES HAS EXPIRED...
AT 406 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT
OF THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL SOUTHWESTERN MINIDOKA COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4234 11429 4234 11430 4241 11429 4242 11428
4243 11408 4251 11407 4254 11399 4254 11394
4263 11394 4265 11390 4245 11386 4233 11409
TIME...MOT...LOC 2143Z 232DEG 15KT 4252 11418
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:19 PM MDT, 58 minutes earlier.
Area forecast discussion, Jul 11, 2:19 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 219 PM MDT MON JUL 11 2011 .SHORT TERM...THIS EVENING THROUGH WEDNESDAY. UPPER LEVEL TROUGH IN GULF OF ALASKA IS SLOWLY DROPPING TOWARDS WEST COAST OF US. THIS IS ALLOWING FAST SOUTHWEST TO NORTHWEST FLOW ACROSS OUR AREA AND PUSHING LITTLE IMPULSES OF ENERGY AND MOISTURE THROUGH THE REGION. WITH DAYTIME HEATING ISOLATED THUNDERSTORMS EXPECTED TODAY AND AGAIN TUESDAY WITH GUSTY WINDS THE BIGGEST THREAT. SOME OF THE STORMS WILL PRODUCE BRIEF HEAVY RAINS...BUT WITH THE FAST UPPER FLOW THE AMOUNTS IN ONE AREA WILL BE LIMITED. WEDNESDAY THUNDERSTORM ACTIVITY WILL BE LIMITED TO WYOMING IDAHO BORDER AND THE CENTRAL IDAHO MOUNTAINS. WINDS WILL BEGIN TO INCREASE ON WEDNESDAY IN ADVANCE OF APPROACHING WEST COAST LOW PRESSURE SYSTEM. PRESTON .LONG TERM...THE APPROACHING UPPER LEVEL LOW WILL FINALLY SWING A TROUGH THROUGH ON THU...MAINLY IN THE CENTRAL IDAHO MOUNTAINS. THE TROUGH LIFTS NORTHEASTWARD THROUGH OREGON AND WESTERN IDAHO...LEAVING THE GREATEST POPS STILL IN THE WESTERN HALF OF THE STATE. HAVE ADJUSTED POPS DURING THIS TIME TO MATCH THE PATTERN BETTER. STRONGER FLOW ALOFT SHOULD MEAN BREEZIER CONDITIONS. UPPER LEVEL RIDGING MAY BECOME MORE DOMINANT BY SAT NIGHT OR SUN...PUSHING TEMPERATURES UP AS SKIES ARE CLEARER. MESSICK && .AVIATION...LOOK FOR VICINITY THUNDERSTORMS FOR ALL TAF SITES THIS AFTERNOON INTO EARLY EVENING. EXPECT GUSTY WINDS IN AND AROUND THUNDERSTORMS. WYATT && .FIRE WEATHER...SOUTHWEST FLOW IS BRINGING PACIFIC MOISTURE ACROSS THE CENTRAL MOUNTAINS AND MONSOONAL MOISTURE ACROSS SOUTHEAST IDAHO. LOOK FOR ISOLATED THUNDERSTORMS ACROSS LOWER ELEVATIONS AND SCATTERED THUNDERSTORMS ACROSS HIGHER TERRAIN THIS AFTERNOON INTO EARLY EVENING. EXPECT GUSTY ERRATIC WINDS AND LOCALLY HEAVY RAINFALL DURING THUNDERSTORMS. LOOK FOR AN UPPER LEVEL LOW TO SKIRT OVER NORTHERN IDAHO BY THE END OF THE WEEK SHUTTING OFF THE MONSOONAL FLOW AND ALLOW CONTINUED AFTERNOON THUNDERSTORMS ACROSS THE CENTRAL MOUNTAINS. LOOK FOR HIGH PRESSURE RIDGING TO MOVE BACK IN SUNDAY AND MONDAY BRINGING BACK HOT AND DRY CONDITIONS. WYATT && .HYDROLOGY...FLOOD WARNING REMAINS IN EFFECT FOR THE SNAKE RIVER AT BLACKFOOT WITH HIGHER FLOWS THROUGH THIS WEEK FROM RELEASES THROUGH THE PALISADES DAM. THE TETON RIVER NEAR SAINT ANTHONY IS BELOW FLOOD STAGE BUT WILL REMAIN IN THE ACTION STAGE THROUGH THURSDAY. SNOWMELT IN THE TETON MOUNTAINS CONTINUES TO FORCE STREAM IN TETON COUNTY IDAHO TO BANKFULL WITH MINOR FLOODING - THUS FLOOD ADVISORY IN EFFECT FOR EASTERN PARTS OF THIS COUNTY. && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR SNAKE RIVER AT BLACKFOOT FLOOD ADVISORY FOR EASTERN TETON COUNTY &&
Hazardous weather outlook, Jul 11, 10:51 AM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 1051 AM MDT MON JUL 11 2011 IDZ017>025-031-032-121700- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 1051 AM MDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE ISLAND PARK AREA AS WELL AS CLARK AND TETON COUNTIES WHICH MAY APPROACH SEVERE LEVELS LATER THIS AFTERNOON INTO EARLY EVENING. ISOLATED THUNDERSTORMS WITH GUSTY WINDS TO 50 MPH ARE POSSIBLE IN THE SOUTHERN HIGHLANDS EAST TO CARIBOU HIGHLANDS THIS AFTERNOON AND EARLY EVENING. WEATHER SPOTTERS SHOULD KEEP AN EYE OUT FOR DEVELOPING STORMS AND CONTACT THE WEATHER OFFICE WITH REPORTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AFTERNOON AND OVERNIGHT THUNDERSTORMS WILL BE POSSIBLE EACH DAY. FOR TUESDAY...THE MAIN FOCUS WILL BE ON THE IDAHO-WYOMING BORDER. FOR WEDNESDAY AND BEYOND...THE MOSTLY LIKELY AREA FOR THUNDERSTORMS WILL BE THE CENTRAL IDAHO MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:01 PM MDT | Special Weather Statement | PIH | Oneida | 29 min |
| Jul 10, 7:23 PM MDT | Special Weather Statement | PIH | Bear Lake | 22 min |
| Jul 10, 7:34 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Franklin | 41 min |
| Jul 10, 8:11 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Franklin | 34 min |
| Jul 11, 4:50 PM MDT | Special Weather Statement | PIH | Minidoka | 40 min |
| Jul 11, 5:33 PM MDT | Special Weather Statement | PIH | Power | 42 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.